MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device analysis conclusion: the device and wire were received at csi for analysis.Visual examination did not reveal damage or abnormalities that would have contributed to the reported perforation.The driveshaft crown outer diameter was measured and met drawing specifications.The oad operated as intended during functional testing.The device data log did not reveal any issues that would have contributed to the reported complaint.There was some adhered biological material observed on the oad driveshaft, oad crown, and wire spring tip solder bond.The material prevented the returned wire from passing through the oad.Analysis did not identify any damage that may have contributed to the accumulating material.The morphology and exact root cause of the accumulation is unknown.The accumulated material may have contributed to the reported complaint, however this is not confirmed.The root cause of the reported perforation could not be confirmed through device analysis.When tested the device functioned as intended.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Three treatments (one treatment on each speed) were administered with a stealth pluto orbital atherectomy device (oad) in the peroneal artery via right groin access and contralateral approach.The treatment speed seemed to slow during the final treatment, and the patient reported pain.The oad was turned off, and tissue was observed on the crown upon removal from the patient.Angiogram showed a perforation in the peroneal artery.No devices could be advanced over the wire through the perforated area despite multiple attempts.A blood pressure cuff was placed externally to control the perforation.The patient continued to complain of pain, but the patient was unsure whether the pain was in vivo or ex vivo (from the cuff).Protamine was administered to reverse heparin.Pain medications were also administered.The patient was alert following the procedure.

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11327303
Report Number3004742232-2021-00019
Device Sequence Number883790
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)220831(10)340040
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number340040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight56